Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: To: Racer.....

Posted by Racer on July 12, 1999, at 10:34:43

In reply to To: Racer....., posted by PL on July 12, 1999, at 8:38:50

Most of that sounds pretty familiar to me, PL. If you've read my threads from earlier this month, you'll see a lot we have in common. As for being nice to you, I got a lot of support on this board during my crisis, and my heart just went out to you because it was so clear you were in pain. I can certainly relate to that.

The drug problems are awfully familiar, too. Because I metabolize everything funny, it's hard to get me to a therapeutic dose before it gets toxic. I have failed on a lot of drugs because of side effects, since if you triple the dosage, you usually at least double the chance of side effects. Right now I'm on Effexor XR with a low dose of Prozac. It's too soon to tell anything, but the good news for me is that the Effexor is close to side effect free, so if the addition of Prozac can finally hit the depression at this dose, maybe the side effects can be avoided. My troubles tend to be lowered blood pressure and weight gain, two common enough side effects of anti-depressants.

PL, you can go on. It's hard, especially when you're as isolated as you sound. Not having family is a terrible thing, the only one I really have is my mother, and she is not capable of providing support. (Who do you think made me crazy? But she's generous, she'll make you crazy too if you ask nice...) Talk about pressure, I've been taking care of my mother since I was ten or eleven. Do you wonder about the anorexia? By the way, I'm a firm believer in the Setpoint theory of anorexia. If I weigh over 142 pounds, I can feel strong, and slender and attractive, but if my weight falls below that point for any reason, I'm suddenly fat, stupid, ugly, unattractive, and generally right back into the distorted body image. Doesn't matter why my weight dropped. The flu or depression or a hot summer, as soon as I pass that magic number, I can tell because I suddenly feel enormous and look in the mirror to see the Michelin Man in human female form. Have you tried gaining a little weight to see if you can find your setpoint and get over it? It may sound stupid, but the first time I gained over that point, on Nortriptyline, I suddenly ate normally, even without any therapy for the anorexia. Well, semi-normally. I still don't feel hunger as a recognizeable sensation.)

Good luck, and do come here to learn and to get support.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Racer thread:8597